The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes Forum Lounge (https://www.diabetesforum.com/diabetes-forum-lounge/)
-   -   FDA opposed to aspirin use ... (https://www.diabetesforum.com/diabetes-forum-lounge/41930-fda-opposed-aspirin-use.html)

foxl 05-06-2014 16:28

FDA opposed to aspirin use ...
 
FDA Comes Out Against Aspirin To Prevent First Heart Attacks - Forbes

I just quit it a few months back, myself. What say ye -- yay, or nay?

MichaelCort 05-06-2014 16:35

I still take a small amount each morning, but it's interesting that the article is differentiating those of us with diabetes with the rest of the population with regards to how we react to aspirin.

"...aspirin use was significantly associated with an increased risk of major bleeding, but this association was not observed for patients with diabetes. In this respect, diabetes might represent a different population in terms of both expected benefits and risks associated with antiplatelet therapy.

foxl 05-06-2014 16:39

I got really sick of humongous bruises from trivial injuries! I kept worrying, if this is how my skin looks, what about my insides ... ??? I even tried every other day for a time, but what for ... ?

MichaelCort 05-06-2014 16:50

Quote:

Originally Posted by foxl (Post 571130)
I got really sick of humongous bruises from trivial injuries! I kept worrying, if this is how my skin looks, what about my insides ... ??? I even tried every other day for a time, but what for ... ?

The first time I tried aspirin years ago, it caused bruises also, but now it doesn't. Not sure if that's related to me being diabetic now or not, but after reading that article...perhaps.

mbuster 05-06-2014 17:08

That's why I'm gonna take BABY aspirin.

walkerwally1 05-06-2014 20:30

I've been taking 81mg (baby aspirin) for several years because my doctor recommended it and my Cardiologist agreed. I haven't noticed any problems with it, but who knows. Sometimes it is hard to decide what is good and what is bad.

VeeJay 05-07-2014 01:04

I was told to take the baby aspirin every day. But I also know that aspirin causes bleeding of the stomach linings. So I decided not to take it. I don't have a heart problem. I don't have blockage. My Cholesterol is good. I really don't see the reason for it except for the "one-size-fits-all" mentality. Just the same reasoning that doctors use to put everyone on a statin drug.

JT Reagan 05-07-2014 04:35

I have arthritis. Aspirin works for the pain and inflammation. Therefore, I shall continue to take it. (I have no unexplained bruising, etc.)

bignick 05-07-2014 05:30

In '03 I had a stent placed for a coronary blockage and was told to take aspirin daily. I didn't get it that I was supposed to take an 81 mg (baby) one, so for 9 years I would take 2 325 mg every morning when I got up. I'd follow with a couple of cups of strong coffee. Occasionally I'd eat breakfast. Anyway, years of doing this caused internal bleeding in my stomach and a black stool. The day this happened I felt a bit weak and had no idea of the cause. I got an appointment with a doc the next day. He was baffled and sent me to emergency at a near by hospital. They did some tests, and wanted to keep me over night. With a $5K deductible insurance policy I refused and went home.

I researched this on the net and concluded taking aspirin like I did was the cause. I stopped taking it immediately and the bleeding stopped and in a couple of days my stool was normal and I felt fine. I researched aspirin therapy for heart disease and found out I was taking 8X the necessary amount. The hospital called and wanted to "scope" my stomach and GI tract on my dime, I said I looked on the 'net and fixed the problem in under 5 minutes. None of the 2 or 3 docs I saw, nor a couple of nurses asked the most obvious, if I took aspirin and how much. This little episode cost me about $2600.00 out of pocket.

Philip 05-07-2014 05:58

I took baby Asprin for almost 25 years without any problems. Was tested from time to time for fecal blood and results were always good.So no internal bleeding.

Just last year had a problem with Atrial Fibrillation and was put on anti -coagulant for the rest of my life. Coumadin in the beginning ,and after it drove me up the wall with all the testing I switched to Pradaxa which is not sensitive to vitamin K. Costs me about $100 for a months supply.

I visited my "silent type" cardiolog and then my GP after my hospital stay and showed them my release report. [thats how its done here].

I had expected that they would have paid attention to the listed medications that I was taking and would say "drop the Asprin, its unnecessary if you are on Pradaxa". I decided myself to drop the Asprin and till today it did not "DROP" me.

Finally a word of warning , when switching from say Coumadin to Pradaxa or its equivalent there is a procedure to followed so that its safe. The Coumadin is stopped and then the drop in coagulation time is followed until it reaches values that are standard for normal people. Only then is the Pradaxa treatment commenced. Obviously this is done to reduce the danger of internal bleeding, especially in the brain.

My GP did not know this, ie she had not read the manufacturers data sheet, nor I suppose the health fund guidelines presumably supplied to doctors.

No wonder we use the internet to educate ourselves a bit, sometimes I think it would be a good idea if some doctors followed our example!!!


[ Post not exactly related to the thread title, but it gave me an opportunity to rant a bit , release some frustration and to keep it all calm for another day].


All times are GMT +1. The time now is 00:43.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.